Magnesium Deficiency Warning with Omeprazole


Keith Meyer Pharmacist from Staveley St Pharmacy, Christchurch New Zealand talking about the Medsafe warning submitted to Doctors in 2012 to be on the lookout for Magnesium deficiency caused by common stomach acid medication, Omeprazole, brands Omezole and Losec.

Jeff: Today we are talking to Keith the pharmacist at Staveley St Pharmacy. Now last month there was a warning that came out from med safe about magnesium deficiency.

Keith: Yes that was an interesting one as we have been aware for many years that magnesium deficiencies exist in this country due to low magnesium in the food and the fact that many medicines with leech magnesium from the body.

This has now been recognised by medsafe themselves and they have put out and indicative warning to doctors that people may become deficient in magnesium when they take certain products…

Many of these products are widely used including the omeprazole losec range.

Magnesium is used in over 300 pathways throughout the body so if something inhibits or depletes magnesium in the body it can be a problem for some people.

Jeff: If someone is on omprezole who should they talk to.

Keith: Come and talk to us at Staveley St Pharmacy, we know quite a bit about the magnesium side of things and we can help you find ways to boost magnesium levels to suit your case. You can also talk to your doctor next time you see them as they will have seen the med safe warning come through. Knowledge wise we may have more information regarding magnesium deficiencies and supporting magnesium levels.

You can ring us on our Christchurch Number 03 342 7488.

If you are on stomach acid medication and want to know more about magnesium deficiency then talk to one of our Treatment optimisation specialists at Staveley St Pharmacy 104 Staveley St, Avonhead, Christchurch, New Zealand, 8042. Call 03 342 7488 or visit our website www.HealthExpress.co.nz

Leave a Reply

Your email address will not be published. Required fields are marked *